Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 230, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 19, 2014, 12:57 PM CDT for Dale County, Henry County, Alabama. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2014, 12:57 PM CDT (17:57 UTC)
- Expired
- Aug 19, 2014, 1:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dale County, AL, Henry County, AL
The radar
The Ft Rucker radar (KEOX), 10 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 1:10 PM CDT | TSTM WND DMG | 4 E Abbeville, AL | POWERLINE DOWN ON COUNTY ROAD 57 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
812
WUUS52 KTAE 191757
SVRTAE
ALC045-067-191845-
/O.NEW.KTAE.SV.W.0230.140819T1757Z-140819T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1257 PM CDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DALE COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...OZARK...FORT RUCKER...
HENRY COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...HEADLAND...ABBEVILLE...
* UNTIL 145 PM CDT
* AT 1254 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHEAST OF ABBEVILLE TO 8 MILES NORTHWEST OF FORT
RUCKER...OR ALONG A LINE EXTENDING FROM WALTER F. GEORGE LOCK AND
DAM TO CAMP ALAFLO BSA...AND MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWTON...PINCKARD AND MIDLAND CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3169 8512 3162 8506 3153 8504 3147 8507
3138 8508 3131 8533 3132 8541 3129 8542
3128 8548 3127 8549 3125 8555 3127 8560
3126 8567 3137 8579 3151 8579
TIME...MOT...LOC 1757Z 302DEG 16KT 3162 8511 3143 8578
$$
42-DVD1 follow-up statement
917
WWUS52 KTAE 191815
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
115 PM CDT TUE AUG 19 2014
ALC045-067-191845-
/O.CON.KTAE.SV.W.0230.000000T0000Z-140819T1845Z/
DALE AL-HENRY AL-
115 PM CDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHERN HENRY AND SOUTHERN DALE COUNTIES...
AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WALTER F. GEORGE LOCK AND DAM TO HOOPER
STAGE FIELD...OR ALONG A LINE EXTENDING FROM NEAR FORT GAINES TO
NEAR FORT RUCKER...MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROWNS
CROSSROADS...HUNT FIELD...KLONDYKE HILL...DANCEY...GOLDBERG FIELD...
HARDWICKBURG...BAGWELLS CROSSROADS...KNOX FIELD...HANCHEY
FIELD...KELLY...WATERFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3162 8506 3153 8504 3147 8507 3138 8509
3131 8533 3132 8541 3129 8542 3128 8548
3127 8549 3125 8555 3127 8560 3126 8567
3137 8579 3145 8579 3163 8507
TIME...MOT...LOC 1815Z 302DEG 16KT 3158 8504 3139 8572
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:46 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 19, 12:46 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 146 PM EDT Tue Aug 19 2014 .Near Term [Through Today]... A fairly high coverage of showers and thunderstorms is expected through sunset with a diminishing trend after sunset. Given ample instability, the presence of an upper level shortwave, and some enhanced low level winds (for August standards), expect the threat of a few severe storms to continue through the remainder of the afternoon. Overnight lows will be in the low to mid 70s. .Short Term [Tonight Through Thursday Night]... As a ridge of high pressure over the Gulf coast moves inland, we will quickly start to see drier, hotter weather. With the sea-breeze still coming into play, we will still likely see scattered coverage of afternoon thunderstorms, staying mostly in north Florida, but the chances are lower than they normally are for this time of year. Highs will be in the mid to upper 90s across the area Wednesday, mostly upper 90s on Thursday. Although the airmass in place will be relatively dry, we'll still be humid enough to make the heat feel even more uncomfortable- heat index values will rise to the 100-105 degree range Wednesday, 104-108 Thursday. Lows will only be in the mid 70s. .Long Term [Friday Through Tuesday]... Conditions are expected to stay hot and relatively dry through early next week as a strong ridging of high pressure builds inland and stays in place until it begins to weaken late this weekend. A long stretch of hot days is on tap with highs expected to reach the upper 90s Thursday through Sunday, decreasing only slightly to the mid 90s Monday and Tuesday when rain chances increase again after the ridge begins to weaken. && .Aviation... [Through 18Z Wednesday] A fairly high coverage of afternoon showers and thunderstorms is expected with a decreasing trend after sunset. A few of the storms could be strong to severe. VFR conditions are expected to prevail outside of the storms, except for the possibility of some MVFR conditions around sunrise. && .Marine... With high pressure over the northern Gulf, winds will generally be from the west-southwest at 10 knots or less, with surges along the coastline to about 15 knots in the evenings. Waves are expected to remain around 2 feet or less through the period. && .Fire Weather... Red flag conditions are not expected for the next several days. && .Hydrology... Rainfall totals through the week are expected to be less than an inch with localized higher amounts possible. With all area rivers below action stage, no flooding is expected. && .Preliminary Point Temps/PoPs... Tallahassee 75 96 75 98 76 / 30 30 20 30 20 Panama City 78 92 78 94 78 / 20 20 10 20 20 Dothan 74 96 75 98 75 / 30 20 20 20 20 Albany 73 97 75 99 75 / 30 20 20 20 10 Valdosta 73 96 74 98 74 / 30 20 20 30 20 Cross City 75 94 75 96 74 / 10 30 20 30 20 Apalachicola 77 92 76 93 78 / 10 20 10 20 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...MOORE LONG TERM...MOORE AVIATION...DVD MARINE...MOORE FIRE WEATHER...DVD HYDROLOGY...WESTON
In the hours before
Local storm report, Aug 19, 12:50 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND DMG 2 W VALDOSTA 30.85N 83.32W
08/19/2014 LOWNDES GA 911 CALL CENTER
TREE DOWN AT BAYTREE RD AND NORMAN DRIVE
&&
WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:35 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry, Houston | 39 min |
| Aug 19, 4:56 PM CDT | Special Weather Statement | TAE | Houston | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.